Alert archive / Vermont / High Wind Warnings in 2010

High Wind Warning 4, NWS Burlington, VT

December 11, 20105 counties in Vermont

NWS Burlington, VT issued this high wind warning at Dec 11, 2010, 2:51 PM EST for 5 counties in Vermont. It took effect at Dec 12, 2010, 7:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 2:51 PM EST (19:51 UTC)
In effect from
Dec 12, 2010, 7:00 AM EST
Expired
Dec 12, 2010, 7:56 PM EST
In force
13 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS71 KBTV 111951
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EST SAT DEC 11 2010

VTZ006-011-016>019-121000-
/O.UPG.KBTV.HW.A.0003.101212T1200Z-101213T0900Z/
/O.NEW.KBTV.HW.W.0004.101212T1200Z-101213T0300Z/
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
251 PM EST SAT DEC 11 2010

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AS WELL
  AS WESTERN RUTLAND AND LAMOILLE COUNTIES OF VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAKING IN THE
  EARLY AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...SCATTERED TO NUMEROUS POWER OUTAGES ARE LIKELY DUE TO
  DAMAGE TO TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ029>031-121000-
/O.UPG.KBTV.HW.A.0003.101212T1200Z-101213T0900Z/
/O.NEW.KBTV.WI.Y.0010.101212T1200Z-101213T0300Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA
251 PM EST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...THE NORTHERN ADIRONDACKS...INCLUDING NORTHERN
  FRANKLIN COUNTY OF NEW YORK.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAKING IN THE
  EARLY AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO
  DAMAGE TO TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ002-005-009-121000-
/O.NEW.KBTV.WI.Y.0010.101212T1200Z-101213T0300Z/
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ST. ALBANS...BURLINGTON...MIDDLEBURY...
VERGENNES
251 PM EST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. 

* LOCATIONS...THE CHAMPLAIN VALLEY OF VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAKING IN THE
  EARLY AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO
  DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. THE HIGHEST WIND
  GUSTS ARE EXPECTED TO BE ACROSS EASTERN PORTIONS OF THE ADVISORY
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ027-034-VTZ003-004-007-008-010-121000-
/O.NEW.KBTV.WI.Y.0010.101212T1200Z-101213T0300Z/
NORTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-CALEDONIA-
WASHINGTON-ORANGE-
INCLUDING THE CITIES OF...MALONE...LAKE PLACID...NEWPORT...
ISLAND POND...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH
251 PM EST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. 

* LOCATIONS...CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAKING IN THE
  EARLY AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE
  TO DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. THE HIGHEST WIND
  GUSTS ARE EXPECTED TO BE ACROSS THE HIGHER ELEVATIONS OF THE
  ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

LAHIFF
3 follow-up statements
115 
WWUS71 KBTV 120815
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
315 AM EST SUN DEC 12 2010

VTZ006-011-016>019-122100-
/O.CON.KBTV.HW.W.0004.101212T1200Z-101213T0300Z/
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
315 AM EST SUN DEC 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AS 
  WELL AS WESTERN RUTLAND AND LAMOILLE COUNTIES OF VERMONT. 

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAKING IN THE EARLY
  AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...SCATTERED TO NUMEROUS POWER OUTAGES ARE LIKELY DUE 
  TO DAMAGE TO TREES AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ002-005-009-122100-
/O.CON.KBTV.WI.Y.0010.101212T1200Z-101213T0300Z/
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ST. ALBANS...BURLINGTON...MIDDLEBURY...
VERGENNES
315 AM EST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING.

* LOCATIONS...THE CHAMPLAIN VALLEY OF VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAKING IN THE EARLY
  AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE 
  TO DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. THE HIGHEST 
  WIND GUSTS ARE EXPECTED TO BE ACROSS EASTERN PORTIONS OF THE 
  ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ027-029>031-034-VTZ003-004-007-008-010-122100-
/O.CON.KBTV.WI.Y.0010.101212T1200Z-101213T0300Z/
NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX-CALEDONIA-WASHINGTON-
ORANGE-
INCLUDING THE CITIES OF...MALONE...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND...
ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH
315 AM EST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING.

* LOCATIONS...THE NORTHERN ADIRONDACKS...INCLUDING NORTHERN
  FRANKLIN COUNTY OF NEW YORK...AND CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAKING IN THE EARLY
  AFTERNOON...BEFORE DIMINISHING IN THE EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE 
  TO DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

MBH
373 
WWUS71 KBTV 121947
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EST SUN DEC 12 2010

VTZ006-011-016>019-130300-
/O.CON.KBTV.HW.W.0004.000000T0000Z-101213T0300Z/
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
247 PM EST SUN DEC 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...UNTIL 10 PM EST THIS EVENING.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AS 
  WELL AS WESTERN RUTLAND AND LAMOILLE COUNTIES OF VERMONT. 

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON...BEFORE
  DIMINISHING LATER THIS EVENING.

* IMPACTS...SCATTERED TO NUMEROUS POWER OUTAGES ARE LIKELY DUE 
  TO DAMAGE TO TREES AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ002-005-009-130300-
/O.CON.KBTV.WI.Y.0010.000000T0000Z-101213T0300Z/
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ST. ALBANS...BURLINGTON...MIDDLEBURY...
VERGENNES
247 PM EST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 10 PM EST THIS EVENING.

* LOCATIONS...THE CHAMPLAIN VALLEY OF VERMONT.

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON...BEFORE
  DIMINISHING LATER THIS EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE 
  TO DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. THE HIGHEST 
  WIND GUSTS ARE EXPECTED TO BE ACROSS EASTERN PORTIONS OF THE 
  ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ027-029>031-034-VTZ003-004-007-008-010-130300-
/O.CON.KBTV.WI.Y.0010.000000T0000Z-101213T0300Z/
NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX-CALEDONIA-WASHINGTON-
ORANGE-
INCLUDING THE CITIES OF...MALONE...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND...
ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH
247 PM EST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 10 PM EST THIS EVENING.

* LOCATIONS...THE NORTHERN ADIRONDACKS...INCLUDING NORTHERN 
  FRANKLIN COUNTY OF NEW YORK...AND CENTRAL AND NORTHEAST 
  VERMONT. 

* HAZARDS...STRONG AND GUSTY DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON...BEFORE
  DIMINISHING LATER THIS EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES ARE POSSIBLE DUE 
  TO DAMAGE TO TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

LAHIFF
809 
WWUS71 KBTV 130056
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
756 PM EST SUN DEC 12 2010

VTZ006-011-016>019-130200-
/O.CAN.KBTV.HW.W.0004.000000T0000Z-101213T0300Z/
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
756 PM EST SUN DEC 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS
INCLUDING LAMOILLE AND WESTERN RUTLAND COUNTY.

SOUTHEASTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING WITH
THE THREAT OF DAMAGING WIND GUSTS ENDING. EXPECT WIND SPEEDS IN THE
10 TO 20 MPH RANGE OVERNIGHT WITH GUSTS TO 35 MPH POSSIBLE IN MORE
EXPOSED AREAS.

$$

NYZ027-029>031-034-VTZ002>005-007>010-130200-
/O.CAN.KBTV.WI.Y.0010.000000T0000Z-101213T0300Z/
NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
INCLUDING THE CITIES OF...MALONE...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...ST. JOHNSBURY...MONTPELIER...
MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH
756 PM EST SUN DEC 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK
INCLUDING NORTHERN FRANKLIN COUNTY...THE CHAMPLAIN VALLEY OF
VERMONT....AS WELL AS CENTRAL AND NORTHEASTERN VERMONT.

SOUTHEASTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING. EXPECT
WIND SPEEDS IN THE 10 TO 15 MPH RANGE OVERNIGHT WITH GUSTS TO 25
MPH POSSIBLE IN MORE EXPOSED AREAS.

$$

JMG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Dec 11, 1:01 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 11, 1:01 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
101 PM EST SAT DEC 11 2010

.SYNOPSIS...
TODAY WILL BE DRY ACROSS MUCH OF THE NORTH COUNTRY WITH JUST SOME LIGHT
SNOW SHOWERS POSSIBLE OVER THE NORTHERN MOUNTAINS. A WEAK RIDGE OF
HIGH PRESSURE BRIEFLY BUILDS INTO THE AREA THIS AFTERNOON...WITH
SOME CLEARING EXPECTED ACROSS SOUTHERN AREAS...AND CONSIDERABLE
CLOUDS CONTINUING ACROSS THE NORTH. A LOW PRESSURE SYSTEM MOVING
JUST WEST OF THE REGION WILL RESULT IN MIXED PRECIPITATION SUNDAY
MORNING...WHICH WILL CHANGE OVER TO RAIN BY THE AFTERNOON...THEN
CHANGE BACK OVER TO SNOW LATE SUNDAY NIGHT INTO MONDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 950 AM EST SATURDAY...HAVE OPTED FOR A MINOR UPDATE TO THIS
MORNINGS FORECAST MAINLY TO REFLECT CURRENT OBS BETTER. MINOR
TWEAKS TO TEMPS WITH THE ST LAWRENCE VALLEY WARMING UP INTO THE
MID 30S EARLIER THAN EXPECTED. OTHERWISE...MAIN CHANGE WAS TO KEEP
CLOUDS AROUND LONGER ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA. WHILE THERE IS SOME DRYING AT MID LEVELS (700-850MB) THE
SURFACE TO 850MB MOISTURE SEEMS TO BE HOLDING TOUGH THIS
MORNING...AND LATEST MODEL TRENDS INDICATE IT SHOULD CONTINUE ITS
STRONGHOLD ACROSS THE NORTHERN ZONES...WITH MAYBE A LITTLE
SUNSHINE ACROSS SOUTHERN PORTIONS OF THE AREA. TEMPS ACROSS THE
REGION TODAY SHOULD CONTINUE A SLOW WARMING INTO THE LOWER TO MID
30S...WHICH IS RIGHT NEAR SEASONAL NORMALS.

FOR TONIGHT...POTENT LOW PRESSURE SYSTEM BEGINS TO MAKE ITS MOVE
TOWARD THE REGION AS IT TREKS ACROSS THE SOUTHERN PERIPHERY OF
THE GREAT LAKES. INCREASING SOUTHEAST FLOW BY LATE TONIGHT WILL
KEEP TEMPERATURES MUCH MILDER THAN LAST NIGHT...GENERALLY IN THE
20-25 DEGREE RANGE THOUGH THE NORTHEAST KINGDOM MAY BE A FEW
DEGREES COLDER. PRECIPITATION WILL REMAIN SOUTH OF THE FORECAST
AREA TONIGHT THOUGH CAN'T RULE OUT SOME LIGHT SNOW MAKING IT INTO
FAR SOUTHERN SECTIONS BY EARLY SUNDAY MORNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
AS OF 355 AM EST SATURDAY...PRECIPITATION WILL SPREAD OVER THE
FORECAST AREA FROM SOUTHWEST TO NORTHEAST SUNDAY AS THE
AFOREMENTIONED LOW SLIPS ALONG OR JUST TO THE WEST OF THE SAINT
LAWRENCE RIVER VALLEY. INCREASING SOUTHWEST WINDS (MORE ON THIS
TO FOLLOW) WILL USHER IN VERY MILD AIR ALOFT SUNDAY MORNING...BUT
EXPECT THE COLD AT THE SURFACE WILL BE HARDER TO SCOUR OUT. AS A
RESULT WIDESPREAD MIXED PRECIPITATION OF SLEET...SNOW...AND
FREEZING RAIN IS EXPECTED THROUGH MUCH OF THE MORNING. MODELS ARE
STILL HAVING A HARD TIME AGREEING WITH EACH OTHER AND RUN TO
RUN...SO IT IS STILL DIFFICULT TO PINPOINT THE EXACT DETAILS.
HOWEVER IT LOOKS AS THOUGH THE MIX OF SLEET...SNOW...AND FREEZING
RAIN SHOULD ONLY LAST FOR A 3-6 HOURS BEFORE THE CHANGE OVER TO
RAIN OCCURS. THIS MEANS THAT ICE AND SNOW ACCUMULATIONS WILL BE
FAIRLY MINOR. THE SAINT LAWRENCE VALLEY HAS THE BEST CHANCES OF
SEEING FREEZING RAIN WHERE NORTHEAST WINDS DOWN THE VALLEY WILL
KEEP A SHALLOW LAYER OF COLD AIR IN PLACE THE LONGEST. EVEN HERE
THOUGH ICE ACCUMULATION WILL BE A TENTH OF AN INCH OR LESS...JUST
ENOUGH TO MAKE ROADS SLICK BUT NOT ENOUGH TO CAUSE ANY DAMAGE TO
TREES OR POWER LINES. ELSEWHERE...SLEET/SNOW ACCUMULATION WILL
GENERALLY BE A DUSTING TO 1 OR 2 INCHES; AGAIN, JUST ENOUGH TO
MAKE TRAVEL A LITTLE TRICKY. ALL AREAS WILL TRANSITION TO RAIN IN
THE AFTERNOON AS TEMPERATURES RISE INTO THE 40S AREA-WIDE.

THE REAL CONCERN FOR THIS STORM IS THE GUSTY SOUTHEAST WINDS THAT
ARE EXPECTED TO DEVELOP DURING THE DAY SUNDAY. WINDS IN EXCESS OF
75 KNOTS AT THE RIDGE TOPS INDICATE COULD RESULT IN SURFACE GUSTS
OF 60-65 MPH ALONG THE FAVORED WESTERN SLOPES OF THE GREEN
MOUNTAINS AND THE NORTHERN ADIRONDACKS. THE ONE MITIGATING FACTOR
IS THE SNOW PACK WHICH WILL SERVE TO KEEP SURFACE TEMPERATURES
COOLER AND LIMIT THE AMOUNT OF MIXING. ACCORDINGLY THE STRONG
WINDS SHOULD BE MORE CONFINED TO THE SLOPES AND NOT MIGRATE INTO
THE CHAMPLAIN VALLEY AS THEY DID DURING THE LAST EVENT.
STILL...WINDS OF THIS MAGNITUDE CAN STILL CAUSE TREES AND POWER
LINES TO COME DOWN SO HAVE CONTINUED WITH THE HIGH WIND WATCH FOR
SUNDAY.

MODELS HAVE SLOWED THE ADVANCE OF THE COLDER AIR SUNDAY
NIGHT...KEEPING MUCH OF THE AREA RAIN THROUGH THE NIGHT ESPECIALLY
FROM THE CHAMPLAIN VALLEY EAST. THE PRECIPITATION IN NORTHERN NEW
YORK WILL SLOWLY CHANGE TO SNOW AS TEMPERATURES DROP...AND THIS
TREND WILL CONTINUE EASTWARD THROUGH MONDAY AS THE LOW MOVES NORTH
OF THE REGION. THE GUSTY SOUTHEAST WINDS WILL SLACKEN OVERNIGHT AS
THE PRESSURE GRADIENT LESSENS. THE MAX TEMPS ON MONDAY WILL BE IN
THE MORNING WITH TEMPERATURES DROPPING INTO THE MID 30S BY THE
AFTERNOON. ALL AREAS SHOULD BE SNOW BY LATE AFTERNOON...WITH ONLY
LIGHT ACCUMULATIONS EXPECTED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 403 AM EST SATURDAY...THE WEATHER FOR MUCH OF THE EXTENDED
PERIOD WILL BE DOMINATED BY UPPER LOW WHICH MAKE ITS WAY SLOWLY
EASTWARD ACROSS THE AREA AND THEN INTO THE WESTERN ATLANTIC BY THE
END OF THE PERIOD. A SERIES OF SHORTWAVES WILL ROTATE AROUND THE
CLOSED LOW...ENHANCING THE CHANCES FOR SNOW OR SNOW SHOWERS ACROSS
THE REGION AT TIMES. PRECIPITATION WILL BECOME MORE DRIVEN BY
OROGRAPHICS WITH THE AREAS MOST LIKELY TO SEE ACCUMULATING SNOWS
BEING THE HIGHER TERRAIN OF NORTHERN NEW YORK AND NORTHERN
VERMONT...AND IN PARTICULAR THE WESTERN SLOPES DUE PERSISTENT AND
DEEP NW FLOW. APPEARS TO BE SUFFICIENT AVAILABLE MOISTURE...SO
POTENTIAL EXISTS FOR AT LEAST MODERATE ACCUMULATIONS IN UPSLOPE
FAVORED LOCATIONS...WITH MORE NUISANCE TYPE ACTIVITY ELSEWHERE.
WILL HAVE TO WATCH THE WEDNESDAY AFTERNOON THROUGH THURSDAY PERIOD
AS POTENTIAL EXISTS FOR ADDITIONAL ATLANTIC MOISTURE TO WRAP
AROUND THE UPPER LOW WHICH COULD RESULT IN A MORE GENERAL SNOW FOR
THE NORTHERN PORTION OF THE FORECAST AREA. BY FRIDAY...THE WHOLE
SYSTEM WILL HAVE MOVED FAR ENOUGH EAST SO THAT PRECIPITATION
CHANCES WILL DECREASE. HOWEVER...ANOTHER CUTOFF LOW MAY AFFECT THE
REGION NEXT WEEKEND. MAX TEMPS ARE EXPECTED AVERAGE AROUND 5
DEGREES BELOW NORMAL DURING THE PERIOD WITH HIGHS MAINLY IN THE
20S TO NEAR 30 IN THE VALLEYS. MINS WILL BE CLOSER TO SEASONAL
NORMS DUE CLOUD COVER AND WIND...NOT ALLOWING FOR ANY RADIATIONAL
COOLING.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...MAINLY VFR BKN-OVC CIGS AOA 3500 FT WITH SOME
GRADUAL CLEARING AFT 00Z SUN. BUFKIT SOUNDING DATA SUGGESTS A
POSSIBLE MVFR-IFR STRATUS LAYER DEVELOPING OVERNIGHT AND HAVE
HINTED WITH CONFIDENCE NOT ALL THAT GREAT.

OTHERWISE...AN INCREASE AND LOWERING OF VFR CIGS ONCE AGAIN AFTER
06Z WITH APPROACH OF NEXT WEATHER SYSTEM. WINTRY PCPN ARRIVES
ARD/AFT 12Z WITH -SN/-PL/-FZRA CHANGING TO -RA BY 18Z. MVFR-IFR
VSBY IN -SN WITH VFR IN -FZRA/-PL/-RA. MVFR-VFR CIGS IN
PCPN...SOME BREIF IFR IN SNOW.

SE GRADIENT DEVELOPS ARD 12Z AND INTENSIFIES BETWEEN 15-21Z. KRUT
MAY WITNESS SE15-28KTS WITH G50KTS...ELSEWHERE LOW-LEVEL
INVERSION...COLD GROUND LIKELY NOT TO ALLOW THE MIXING AS THE
LAST EVENT WITH G25KTS. HWVR...THAT MEANS LLWS OF 50+ KTS POSSIBLE
IN THE 15-21Z WINDOW...NOT IN CURRENT FORECAST BUT SOMETHING TO
CONSIDER FOR LATER FORECASTS/PLANNING.

AT KMSS...LLWS WITH SCREAMING SE WINDS ALOFT BUT ENE SURFACE
WINDS 15-25KTS.

OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY... PREVIOUS CONDITIONS
MENTIONED ABOVE CONTINUE THRU 00Z MONDAY. A SHARP COLD FRONT WILL
IMPACT THE TAFS SUN NGT-MONDAY WITH RAIN CHANGING TO SNOW AND A 2
TO 4 HR WINDOW OF IFR CONDITIONS POSSIBLE AT ALL TAF SITES. FOR
LATE MONDAY INTO WEDNESDAY EXPECT ON AND OFF SNOW SHOWERS WITH
OCCASIONAL IFR CONDITIONS POSSIBLE AT SLK/MPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR VTZ006-011-016>019.
NY...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR NYZ029>031.

&&

SYNOPSIS...MBH
NEAR TERM...LAHIFF/MBH
SHORT TERM...MBH
LONG TERM...RJS
AVIATION...RJS/SLW
Hazardous weather outlook, Dec 11, 3:08 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
308 AM EST SAT DEC 11 2010

NYZ026>028-034-035-087-VTZ001>005-007>010-012-120815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WINDSOR-
308 AM EST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL MOVE UP WEST OF THE SAINT LAWRENCE RIVER
VALLEY WILL BRING A PERIOD OF MIXED PRECIPITATION SUNDAY
MORNING...CHANGING TO RAIN SUNDAY AFTERNOON. LIGHT ICE
ACCUMULATIONS ARE POSSIBLE IN THE SAINT LAWRENCE RIVER VALLEY AND
FAR NORTHERN VERMONT BEFORE THE CHANGEOVER TO RAIN. SOUTHEASTERLY
WIND GUSTS TO 40 MPH ARE POSSIBLE DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029>031-120815-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
308 AM EST SAT DEC 11 2010

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ006-011-016>019-120815-
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
308 AM EST SAT DEC 11 2010

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MBH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:51 PM ESTWind AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Orange and 2 more29 hr

Nearby

High Wind Warnings in Vermont, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.